MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE® TAPERED CERTAIN® IMPLANT 6 X 8.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE® TAPERED CERTAIN® IMPLANT 6 X 8.5MM; DENTAL IMPLANT
Model Number XIFNT685
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 04/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the implant was removed due to becoming fractured and bone loss.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).The following sections have been updated: b4: date of this report.B5: describe event or problem.G3: date received by the manufacturer.H1: type of report, follow-up number.H2: follow up type.H3: device evaluated by manufacturer: change ¿no' to 'yes'.H6: evaluation codes.H10: additional narrative.One implant was returned for investigation.Visual evaluation of the as returned implant revealed that there were signs of use and wear.The abutment was attached to the implant and could not be removed.The implant was not fracture.Zimvie is not responsible for any damage caused by the clinician's removal of the device.Functional testing to recreate the reported event could not be performed due to the nature of the device and event.A pre-existing condition noted on the product experience report (per) was bruxism.The reported device was in tooth location 16 (fdi) and was used for approximately 1 years, 4 months.X-ray & picture evaluation: the customer did not provide any images for the reported event.Review of appropriate documentation: documents reviewed: biomet 3i dental implant ifu (p-iis086gi) rev j ¿ july 2021 1/8/2022.Information identified: 'contraindications' 'warnings' 'precautions' 'potential adverse events' dhr review: dhr review was completed for the subject lot number 2016102052.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review: complaint history review was performed for the reported lot number 2016102052 for similar events and no other complaint was identified.Review completed utilizing keywords: 'dental : functional : fracture'.Post market trend review: october post market trending was reviewed and there were no actionable events or corrective actions for the reported event or product.No actionable items have been triggered that will affect complaint handling on our end for this month.Based on the available information, a device malfunction did not occur, and the reported event was unconfirmed.Additionally, bone loss is a patient condition and is non-verifiable with the all the available information provided.

Brand Name
OSSEOTITE® TAPERED CERTAIN® IMPLANT 6 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15130092
Report Number0001038806-2022-01152
Device Sequence Number12167102
Product Code DZE
UDI-Device Identifier00844868022091
UDI-Public(01)00844868022091(17)211110(10)2016102052
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K130949
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/10/2021
Device Model NumberXIFNT685
Device Catalogue NumberXIFNT685
Device Lot Number2016102052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale